I have been taking symbicort for about 8 months and in that time i notice that my weight has gone up by around 1 stone (14llbs), i have never been overweight and have always eaten healthily and taken exercise. No matther how many times i go to the gym or how much salad i eat it wont go away. None of my clothes fit me and i have gone up a bra size or two. I have also noticed that i suffer from really bad mood swings one minute im happy and the next i am crying or flipping out over something very trivial! This is not like me and i am not usually that emotional. Could this be caused by taking symbicort? or something else? I did suffer from a ruptured ovarian cyst about 10 or 11 months ago and I have also in the last 8 months noticed that i have a milky discharge that comes from 1 nipple, which i have seen a specialist about who cannot come up with any reason for this. Could all of this be related of anything to do with taking symbicort (obviously not the cyst!)
I've looked at a few sites to see if that's listed -- it isn't readily listed, but the best bet is to either repost on Ask A Pharmacist or ask your pharmacist. I don't have personal exp. with this med so cannot relate from my own use .. keep us posted!
There are no side effects from steroids under 1000ug/day. Over that with long term use there are some side effects, such as osteoporosis and cataracts. You have to take much higher levels of steroid to start getting the weight gain.
Inhaled steroids are generally preferred over oral steroids because they have far fewer side effects. That being said, if you are concerned that you may be experiencing an unusual side effect from Symbicort, I would recommend talking to your Pulmonary Specialist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.